Alert archive / Florida / Red Flag Warnings in 2026

Red Flag Warning 1, NWS Miami, FL

February 22, 20267 counties in Florida

NWS Miami, FL issued this red flag warning at Feb 22, 2026, 3:00 PM EST for 7 counties in Florida. It took effect at Feb 23, 2026, 9:00 AM EST. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 22, 2026, 3:00 PM EST (20:00 UTC)
In effect from
Feb 23, 2026, 9:00 AM EST
Expired
Feb 23, 2026, 7:00 PM EST
In force
10 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 12:38 PM ESTWILDFIREMiles City, FLNational Park Service reports a wildfire that has grown to 1000 acres in Big Cyrpus National Preserve. Containment is unknown at this time.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 8.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2026-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2026-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

716 
WWUS82 KMFL 222000
RFWMFL

URGENT - FIRE WEATHER MESSAGE
National Weather Service Miami FL
300 PM EST Sun Feb 22 2026

FLZ068-069-071>075-163-166>168-170-172>174-263-266-267-270-370-
240000-
/O.UPG.KMFL.FW.A.0001.260223T1400Z-260224T0000Z/
/O.NEW.KMFL.FW.W.0001.260223T1400Z-260224T0000Z/
Metro Palm Beach County-Coastal Collier County-
Inland Broward County-Metro Broward County-Inland Miami-
Dade County-Metropolitan Miami Dade-Mainland Monroe-
Glades County Lake Region-Hendry County Lakes Region-
Palm Beach County Lake Region-Coastal Palm Beach County-
Big Cypress-Coastal Broward County-Coastal Miami Dade County-
Far South Miami-Dade County-Glades County-Hendry County-
Inland Palm Beach County-Northern Collier-Southwest Collier-
300 PM EST Sun Feb 22 2026

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM EST MONDAY FOR ALL
OF SOUTH FLORIDA...

* AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, 
  Fire Weather Zone 069 Coastal Collier County, Fire Weather 
  Zone 071 Inland Broward County, Fire Weather Zone 072 Metro 
  Broward County, Fire Weather Zone 073 Inland Miami-Dade 
  County, Fire Weather Zone 074 Metropolitan Miami Dade, Fire 
  Weather Zone 075 Mainland Monroe, Fire Weather Zone 163 Glades 
  County Lake Region, Fire Weather Zone 166 Hendry County Lakes 
  Region, Fire Weather Zone 167 Palm Beach County Lake Region, 
  Fire Weather Zone 168 Coastal Palm Beach County, Fire Weather 
  Zone 170 Big Cypress, Fire Weather Zone 172 Coastal Broward 
  County, Fire Weather Zone 173 Coastal Miami Dade County, Fire 
  Weather Zone 174 Far South Miami-Dade County, Fire Weather 
  Zone 263 Glades County, Fire Weather Zone 266 Hendry County, 
  Fire Weather Zone 267 Inland Palm Beach County, Fire Weather 
  Zone 270 Northern Collier and Fire Weather Zone 370 Southwest 
  Collier.

* TIMING...From 9 AM to 7 PM EST Monday.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* TEMPERATURES...Up to 63.

* LIGHTNING...

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
206 
WWUS82 KMFL 222323
RFWMFL

URGENT - FIRE WEATHER MESSAGE
National Weather Service Miami FL
623 PM EST Sun Feb 22 2026

FLZ068-069-071>075-163-166>168-170-172>174-263-266-267-270-370-
240000-
/O.CON.KMFL.FW.W.0001.260223T1400Z-260224T0000Z/
Metro Palm Beach County-Coastal Collier County-
Inland Broward County-Metro Broward County-Inland Miami-
Dade County-Metropolitan Miami Dade-Mainland Monroe-
Glades County Lake Region-Hendry County Lakes Region-
Palm Beach County Lake Region-Coastal Palm Beach County-
Big Cypress-Coastal Broward County-Coastal Miami Dade County-
Far South Miami-Dade County-Glades County-Hendry County-
Inland Palm Beach County-Northern Collier-Southwest Collier-
623 PM EST Sun Feb 22 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM EST
MONDAY FOR ALL OF SOUTH FLORIDA...

* AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, 
  Fire Weather Zone 069 Coastal Collier County, Fire Weather 
  Zone 071 Inland Broward County, Fire Weather Zone 072 Metro 
  Broward County, Fire Weather Zone 073 Inland Miami-Dade 
  County, Fire Weather Zone 074 Metropolitan Miami Dade, Fire 
  Weather Zone 075 Mainland Monroe, Fire Weather Zone 163 Glades 
  County Lake Region, Fire Weather Zone 166 Hendry County Lakes 
  Region, Fire Weather Zone 167 Palm Beach County Lake Region, 
  Fire Weather Zone 168 Coastal Palm Beach County, Fire Weather 
  Zone 170 Big Cypress, Fire Weather Zone 172 Coastal Broward 
  County, Fire Weather Zone 173 Coastal Miami Dade County, Fire 
  Weather Zone 174 Far South Miami-Dade County, Fire Weather 
  Zone 263 Glades County, Fire Weather Zone 266 Hendry County, 
  Fire Weather Zone 267 Inland Palm Beach County, Fire Weather 
  Zone 270 Northern Collier and Fire Weather Zone 370 Southwest 
  Collier.

* TIMING...From 9 AM to 7 PM EST Monday.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* TEMPERATURES...Up to 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
506 
WWUS82 KMFL 232358
RFWMFL

URGENT - FIRE WEATHER MESSAGE
National Weather Service Miami FL
658 PM EST Mon Feb 23 2026

FLZ068-069-071>075-163-166>168-170-172>174-263-266-267-270-370-
240100-
/O.EXP.KMFL.FW.W.0001.000000T0000Z-260224T0000Z/
Metro Palm Beach County-Coastal Collier County-
Inland Broward County-Metro Broward County-Inland Miami-
Dade County-Metropolitan Miami Dade-Mainland Monroe-
Glades County Lake Region-Hendry County Lakes Region-
Palm Beach County Lake Region-Coastal Palm Beach County-
Big Cypress-Coastal Broward County-Coastal Miami Dade County-
Far South Miami-Dade County-Glades County-Hendry County-
Inland Palm Beach County-Northern Collier-Southwest Collier-
658 PM EST Mon Feb 23 2026

...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR
SOUTHWEST FLORIDA...

RH values will remain near critical thresholds through sunset,
however wind speeds continue to decrease, therefore the Red Flag
Warning is being allowed to expire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 22, 12:45 PM EST, 2 hours 15 minutes earlier. Its key messages:

  • Updated at 1243 PM EST Sun Feb 22 2026
  • Areas of Dense Fog will develop across the interior as well as Southwest Florida early this morning, Some of this fog could potentially spread closer to east coast metro areas before lifting shortly after sunrise.
  • A cold front will push through the region this afternoon into early this evening increasing the chances of showers during this time frame.
  • Much colder and drier conditions will push into the region beginning tonight and lasting through Wednesday morning. &&
Area forecast discussion, Feb 22, 12:45 PM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1245 PM EST Sun Feb 22 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1243 PM EST Sun Feb 22 2026

    - Areas of Dense Fog will develop across the interior as well
      as Southwest Florida early this morning, Some of this fog
      could potentially spread closer to east coast metro areas
      before lifting shortly after sunrise.

    - A cold front will push through the region this afternoon
      into early this evening increasing the chances of showers
      during this time frame.

    - Much colder and drier conditions will push into the region
      beginning tonight and lasting through Wednesday morning.

 &&

.SHORT TERM...
(Today through Monday)
Issued at 144 AM EST Sun Feb 22 2026

The weather pattern will undergo quite a change across the region
today as a potent mid to upper level low/trough complex dives
southeastward across the Eastern Seaboard and into the Florida
Peninsula as today progresses. At the surface, low pressure will
rapidly intensify as it moves northeastward off of the North
Carolina coastline towards the Mid Atlantic region as today
progresses. A cold front associated with this system will
gradually approach and move across South Florida this afternoon
into the early evening hours. There will be enough moisture and
lift in place to support a broken line of showers out ahead of the
front as it pushes through the region. With the best dynamics and
instability located well of to the northeast of the region,
thunderstorm chances will remain rather limited across South
Florida. However, an isolated thunderstorm or two cannot be ruled
out over the Lake Okeechobee region as well as northern portions
of the east coast metro areas due to the front pushing through
during peak diurnal heating. High temperatures this afternoon out
ahead of the front will rise into the mid to upper 80s across most
areas. The exception to this will be along the Southwest Florida
coast, where high temperatures will rise into the upper 70s due to
onshore flow.

Behind the front, strong high pressure will begin to build into the
region from the northwest and the pressure gradient across the
region will tighten rapidly. This will bring a breezy and gusty
northwesterly wind flow to the region tonight and into Monday as
well. Strong cold air advection will be taking place along the
northwesterly wind flow during this time frame and an abundance of
very dry air will push into the region as well. Low temperatures
tonight will drop into the upper 30s to around 40 west of Lake
Okeechobee as well as the interior portions of Southwest Florida
while lower to mid 40s will be common tonight across the region of
the region. Lows across the east coast metro areas will fall into
the mid to upper 40s. With the strong northwesterly winds factored
into the equation, wind chill values will be even colder tonight as
they will drop into the lower to mid 30s across the Lake Okeechobee
region while mid to upper 30s will be common across the rest of the
interior locations. Wind chill values in the lower 40s will be
common across the east coast metro areas.

With strong cold and dry air advection continuing into the day on
Monday, high temperatures will remain well below normal as they will
only rise into the lower 60s across most of the region. The
exception to this will be across extreme southwestern areas, where
high temperatures may reach the mid 60s. Dewpoints will tumble into
the 20s and lower 30s across most of the region on Monday, and
when combined with the wind, could create some fire weather
concerns. More information on that will be found in the fire
weather section below.

&&

.SHORT TERM...
(Today through Monday)
Issued at 144 AM EST Sun Feb 22 2026

The weather pattern will undergo quite a change across the region
today as a potent mid to upper level low/trough complex dives
southeastward across the Eastern Seaboard and into the Florida
Peninsula as today progresses. At the surface, low pressure will
rapidly intensify as it moves northeastward off of the North
Carolina coastline towards the Mid Atlantic region as today
progresses. A cold front associated with this system will
gradually approach and move across South Florida this afternoon
into the early evening hours. There will be enough moisture and
lift in place to support a broken line of showers out ahead of the
front as it pushes through the region. With the best dynamics and
instability located well of to the northeast of the region,
thunderstorm chances will remain rather limited across South
Florida. However, an isolated thunderstorm or two cannot be ruled
out over the Lake Okeechobee region as well as northern portions
of the east coast metro areas due to the front pushing through
during peak diurnal heating. High temperatures this afternoon out
ahead of the front will rise into the mid to upper 80s across most
areas. The exception to this will be along the Southwest Florida
coast, where high temperatures will rise into the upper 70s due to
onshore flow.

Behind the front, strong high pressure will begin to build into the
region from the northwest and the pressure gradient across the
region will tighten rapidly. This will bring a breezy and gusty
northwesterly wind flow to the region tonight and into Monday as
well. Strong cold air advection will be taking place along the
northwesterly wind flow during this time frame and an abundance of
very dry air will push into the region as well. Low temperatures
tonight will drop into the upper 30s to around 40 west of Lake
Okeechobee as well as the interior portions of Southwest Florida
while lower to mid 40s will be common tonight across the region of
the region. Lows across the east coast metro areas will fall into
the mid to upper 40s. With the strong northwesterly winds factored
into the equation, wind chill values will be even colder tonight as
they will drop into the lower to mid 30s across the Lake Okeechobee
region while mid to upper 30s will be common across the rest of the
interior locations. Wind chill values in the lower 40s will be
common across the east coast metro areas.

With strong cold and dry air advection continuing into the day on
Monday, high temperatures will remain well below normal as they will
only rise into the lower 60s across most of the region. The
exception to this will be across extreme southwestern areas, where
high temperatures may reach the mid 60s. Dewpoints will tumble into
the 20s and lower 30s across most of the region on Monday, and
when combined with the wind, could create some fire weather
concerns. More information on that will be found in the fire
weather section below.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 144 AM EST Sun Feb 22 2026

Strong surface high pressure will continue to dive southeastward
and center over the Deep South on Monday night before gradually
centering over the Florida Peninsula on Tuesday. Strong cold air
advection will continue to take place on Monday night into Tuesday
morning along with breezy conditions remaining in place. The
latest global and ensemble guidance suite is still trending colder
and there remains a medium chance (40 to 60 percent) of
temperatures dropping near or just below the freezing mark across
interior portions of Southwest Florida early Tuesday morning. Low
temperatures in the mid to upper 30s will be common across most
other areas during this time frame. The exception to this will be
across the east coast metro areas, where low temperatures will
drop into the lower 40s. Since northwesterly winds will remain
elevated Monday night into Tuesday morning, wind chill values will
drop into the mid to upper 20s across interior portions of
Southwest Florida and the Lake Okeechobee region. Wind chill
values in the lower to mid 30s will be common elsewhere. As high
pressure centers over South Florida on Tuesday, the winds will
gradually diminsh as the day progresses, however, cold air
advection will be taking place throughout most of the day. This
will keep high temperatures on the chilly side once again as they
remain in the lower to mid 60s along and north of Alligator
Alley. High temperatures may rise into the upper 60s once again
across extreme southwestern areas.

Tuesday night into Wednesday morning will feature one more night of
chilly temperatures, however, this will be moreso due to radiational
cooling than cold air advection as winds will remain light and
variable overnight with high pressure centered nearby. This will
allow for low temperatures heading into Wednesday morning to drop
into the 30s across the Lake region and interior portions of
Southwest Florida, while lows in the lower to mid 40s will be
common across most other locations. The exception to this will be
across the east coast metro areas where lows on Tuesday night into
Wednesday morning will drop into the upper 40s to around 50.

As surface high pressure gradually shifts offshore, this will allow
for winds to quickly veer and become southeasterly through the rest
of Wednesday and into Thursday while dry conditions remain in place.
High temperatures will rebound nicely on Wednesday as they rise back
into the lower 70s along the coasts, with mid to upper 70s possible
across the interior sections of Southwest Florida. Highs on Thursday
will be even warmer as they rise into the upper 70s and lower 80s
along the east and west coast, with mid 80s possible across
interior portions of Southwest Florida.

Towards the very end of the week, the latest guidance suite is
hinting at the potential of another cold front draping across the
Gulf Coast States as well as Northern Florida. While the forecast
remains highly uncertain at this time, at the very least,
moisture advection will be taking place across South Florida along
the southerly wind flow. This could reintroduce chances of
showers area wide heading into Friday. This will continue to be
monitored as the week progresses. High temperatures on Friday
could climb back above climatological normals due to southerly
wind flow in place.

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM EST Sun Feb 22 2026

VFR is expected to prevail for most of the period. There will be
chances for lower CIGs as the cold front moves through this
evening, with amendments made if needed. Otherwise, winds will be
gusty out of the WSW this afternoon and then shift NW tonight
after 23-00Z as the front passes. Wind gusts will remain at 20-30
kts the rest of today and through tomorrow.

&&

.MARINE...
Issued at 144 AM EST Sun Feb 22 2026

A cold front will push across the local waters heading into this
afternoon and early this evening. Scattered showers and isolated
thunderstorms will remain possible this afternoon into early this
evening out ahead of the approaching front. Behind the front
northwesterly winds will rapidly increase later this afternoon
across the Gulf waters, and then early this evening across the rest
of the local waters. Strong to near gale northwesterly winds will
persist across most of the local waters tonight into Monday
before slowly starting to subside later on Monday night into
Tuesday morning. Seas will rapidly increase behind the front and
will range from 8 to 10 feet across the Gulf waters tonight into
Monday. Seas across the Atlantic waters will also rapidly build
tonight ranging between 8 to 12 feet through Monday night.

&&

.BEACHES...
Issued at 144 AM EST Sun Feb 22 2026

A high risk of rip currents will develop across all South Florida
beaches tonight into Monday as winds rapidly increase out of the
west northwest and seas build across the Atlantic and Gulf waters
behind a departing cold front.

&&

.FIRE WEATHER...
Issued at 144 AM EST Sun Feb 22 2026

As high pressure builds into the region behind a departing cold
front, a much drier air mass will push into South Florida heading
into Monday which will allow for minimum relative humidity to fall
below critical levels especially during the afternoon. Minimum
relative humidity values of 20-30 percent will be common across most
of the region on Monday afternoon. With a breezy northwesterly wind
flow also anticipated, the potential for Red Flag Conditions is
increasing across most of South Florida during this time frame.
The Fire Weather Watch remains in place for Monday and if
confidence continues to increase, a Red Flag Warning may be needed
at some point for Monday. While the winds will subside on
Tuesday, minimum relative humidity values will still remain
critically low which will lead to enhanced fire weather conditions
continuing during this time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            48  63  41  65 /  20   0   0   0
West Kendall     44  65  36  67 /  20   0   0   0
Opa-Locka        46  64  41  67 /  20   0   0   0
Homestead        46  65  40  67 /  20   0   0   0
Fort Lauderdale  46  62  41  65 /  20   0   0   0
N Ft Lauderdale  46  62  41  65 /  20   0   0   0
Pembroke Pines   46  65  41  67 /  20   0   0   0
West Palm Beach  44  61  39  64 /  20   0   0   0
Boca Raton       45  62  39  65 /  20   0   0   0
Naples           46  61  39  64 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Monday morning through Monday evening
     for FLZ068-069-071>075-168-172>174.

     Cold Weather Advisory from 3 AM to 9 AM EST Monday for FLZ063-
     066-070.

     Freeze Watch from late Monday night through Tuesday morning for
     FLZ063-066.

     High Rip Current Risk from 7 PM EST this evening through Tuesday
     morning for FLZ069.

     High Rip Current Risk from late tonight through Tuesday evening
     for FLZ168-172-173.

AM...Small Craft Advisory from 6 PM this evening to 11 AM EST Monday
     for AMZ610.

     Small Craft Advisory from 7 PM this evening to 11 AM EST Monday
     for AMZ630.

     Small Craft Advisory from 5 PM this afternoon to 9 AM EST
     Tuesday for AMZ650-651-670-671.

GM...Small Craft Advisory until 9 AM EST Tuesday for GMZ656-657-676.

&&

SHORT TERM...CWC
LONG TERM....CWC
AVIATION...Redman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 1:15 AM ESTCold Weather AdvisoryMFLCollier, Glades, Hendry32 hr
Feb 22, 1:23 AM ESTFreeze WatchMFLCollier, Glades, Hendry23 hr
Feb 22, 4:07 AM ESTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe5 hr

Nearby

Red Flag Warnings in Florida, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.